Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 269, NWS Des Moines, IA

August 6, 20116 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 6, 2011, 9:26 PM CDT for 6 counties in Iowa. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2011, 9:26 PM CDT (02:26 UTC)
Expired
Aug 6, 2011, 10:15 PM CDT
In force
49 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Adair County, IA, Adams County, IA, Cass County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 10:10 PM CDTTSTM WND DMGCorning, IATREE LIMBS DOWN. 4-6 INCHES IN DIAMETER. DELAYED REPORT. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 6, 5:32 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3454 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3454 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WUUS53 KDMX 070226
SVRDMX
IAC001-003-029-159-173-175-070315-
/O.NEW.KDMX.SV.W.0269.110807T0226Z-110807T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
926 PM CDT SAT AUG 6 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN ADAIR COUNTY IN SOUTHWEST IOWA...
  ADAMS COUNTY IN SOUTHWEST IOWA...
  SOUTHERN CASS COUNTY IN SOUTHWEST IOWA...
  NORTHWESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
  TAYLOR COUNTY IN SOUTHWEST IOWA...
  WESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1015 PM CDT

* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF ELLIOTT TO
  COIN...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CRESTON...CORNING...BEDFORD...LENOX...CUMBERLAND...NODAWAY...
  MASSENA...CARBON...NEW MARKET...PRESCOTT...GRAVITY...SHARPSBURG...
  CROMWELL...CONWAY...KENT...CRESTON AIRPORT...CLEARFIELD...ATHELSTAN
  AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL CAN CAUSE INJURY AND PROPERTY DAMAGE. SEEK SAFETY INDOORS
UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.

&&

LAT...LON 4057 9491 4072 9492 4073 9494 4115 9494
      4116 9516 4137 9516 4111 9427 4057 9451
TIME...MOT...LOC 0226Z 276DEG 33KT 4112 9499 4067 9525
WIND...HAIL 60MPH 1.00IN

$$

AW
1 follow-up statement
133 
WWUS53 KDMX 070248
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
948 PM CDT SAT AUG 6 2011

IAC001-003-029-159-173-175-070315-
/O.CON.KDMX.SV.W.0269.000000T0000Z-110807T0315Z/
UNION IA-TAYLOR IA-RINGGOLD IA-ADAIR IA-ADAMS IA-CASS IA-
948 PM CDT SAT AUG 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CASS...ADAMS...SOUTHWESTERN ADAIR...NORTHWESTERN RINGGOLD...TAYLOR
AND WESTERN UNION COUNTIES UNTIL 1015 PM CDT...

AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM HAS 
PRODUCED WINDS TO 60 MPH IN MONTGOMERY COUNTY IN SOUTHWEST IOWA.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES 
NORTHWEST OF CORNING TO 11 MILES SOUTHEAST OF COIN...MOVING EAST AT 
40 MPH.

LOCATIONS IMPACTED INCLUDE...
  CRESTON...CORNING...BEDFORD...LENOX...NEW MARKET...GRAVITY...
  PRESCOTT...SHARPSBURG...CONWAY...CROMWELL...KENT...CLEARFIELD...
  ATHELSTAN...CRESTON AIRPORT AND BLOCKTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN DES MOINES.

PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...GET
OUT NOW...AND SEEK SHELTER IN A REINFORCED BUILDING.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED
WARNING. IF A TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT 
OR SMALL INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4057 9491 4072 9492 4073 9494 4115 9494
      4116 9516 4137 9516 4111 9427 4057 9451
TIME...MOT...LOC 0247Z 276DEG 33KT 4111 9479 4056 9501
WIND...HAIL 60MPH 1.00IN

$$

VACHALEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 6:41 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 6, 6:41 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
641 PM CDT SAT AUG 6 2011

.SHORT TERM /TONIGHT/...
SHORT WAVE TROUGH SEEN ON WATER VAPOR IMAGERY ALONG THE WY/SD BORDER
IS EXPECTED TO ORGANIZE CONVECTIVE DEVELOPMENT THIS EVENING...
HOWEVER SURFACE FEATURES ARE NOT WELL DEFINED...SO CONFIDENCE IN
CONVECTIVE EVOLUTION IS NOT HIGH. BROAD AREA OF LOW PRESSURE IS OVER
IOWA AND MINNESOTA...WITH A WIND SHIFT TO WESTERLY FLOW OVER NW IOWA
INITIATED BY EARLIER CONVECTION. A FEW STORMS COULD DEVELOP OVER N
CENTRAL IOWA ALONG THIS WIND SHIFT LINE...BUT THEY ARE NOT EXPECTED
TO BE SEVERE. OTHER STORMS ARE POSSIBLE OVER EASTERN NEBRASKA INTO
SE SOUTH DAKOTA AS SHORT WAVE CATCHES UP TO INSTABILITY AXIS...PER
SWOMCD. LATEST RUC MODEL AND 12Z WRF RUNS SHOW A NICE CLEAN LINE OF
SCATTERED THUNDERSTORMS PROGRESSING EAST ACROSS IOWA TONIGHT...SO
HAVE GONE WITH FAIRLY HIGH POPS. THINGS MAY NOT BE THAT CLEAN
HOWEVER...WITH SOME STORMS FAVORING NORTH IOWA AND OTHER POTENTIALLY
HOLDING BACK IN THE SW. SEVERE THREAT IS LIKELY TO BE CONFINED TO
DAMAGING WINDS WITH MODERATE DEEP SHEAR. STORMS SHOULD REMAIN
PROGRESSIVE AND CROPS CAN SOAK UP SHORT DURATION HEAVIER RAINS. MAY
GET SOME FOG IN SOUTHEASTERN SECTIONS NEAR OTTUMWA BEFORE STORM
CHANCES ARRIVE...AND IT WILL BE ANOTHER WARM NIGHT IN THOSE
LOCATIONS. SOMEWHAT COOLER NORTHWEST BEHIND THE FRONT.

.LONG TERM /SUNDAY THROUGH SATURDAY/...
MAIN TOPICS ARE THE TIMING AND PLACEMENT OF PRECIP FOR THE BEGINNING
OF THE PERIOD...AS WELL AS THE ANTICIPATION OF DRIER AND COOLER
CONDITIONS MIDWEEK.

SUNDAY THROUGH MONDAY MORNING...
AT THE START OF THE PERIOD...COULD SEE SOME LINGERING SHOWERS AND
THUNDERSTORMS ACROSS THE EAST/NORTHEASTERN CWA. SREF TRENDS SHOW
INCREASING PROBABILITY OF PRECIP...SO HAVE INCLUDED SLIGHT POPS
THROUGH THE LATE MORNING HOURS. THEN EXPECT CLEARING/DRYING TREND
THROUGHOUT SUNDAY AFTERNOON DUE TO THE SUBSIDENCE BEHIND THE
DEPARTING SHORTWAVE AND COLD AIR ADVECTION. MEANWHILE...ZONAL FLOW
WITH EMBEDDED WEAK SHORTWAVES WILL RESULT IN UPSLOPE CONVECTION
ACROSS THE WESTERN NEBRASKA EARLY SUNDAY EVENING...AND THIS
THUNDERSTORM COMPLEX SHOULD PROPAGATE EAST SOUTHEAST THROUGHOUT THE
OVERNIGHT HOURS. LOW LEVEL THETA_E ADVECTION WILL BE MAXIMIZED OVER
THE MISSOURI RIVER VALLEY...SO HAVE HIGHEST POPS OVER THE
SOUTHWESTERN CWA SUNDAY NIGHT.

MONDAY THROUGH SATURDAY...
A FAIRLY IMPRESSIVE SHORTWAVE CURRENTLY LOCATED OVER BRITISH
COLUMBIA WILL MOVE EASTWARD ALONG THE US/CANADA BORDER...AND BE
LOCATED OVER NORTHERN MINNESOTA BY MONDAY EVENING. THE ASSOCIATED
SURFACE LOW WILL MOVE NORTH OF THE GREAT LAKES...AND A TRAILING COLD
FRONT WILL SWING THROUGH THE UPPER MIDWEST BRINGING ANOTHER CHANCE
FOR SHOWERS AND THUNDERSTORMS...WITH BEST CHANCES FOR CENTRAL IOWA
ON MONDAY NIGHT. A FEW STORMS COULD BE SEVERE...WITH DEEP LAYER
SHEAR AROUND 25 KTS...AND MLCAPES NEAR 1000 J/KG DURING THE
OVERNIGHT HOURS. AT THE MOMENT...THE MAIN THREAT WOULD APPEAR TO BE
DAMAGING WIND...AND TO A LESSER DEGREE LARGE HAIL.
AS THIS WAVE PUSHES EASTWARD...NORTHWEST FLOW WILL DEVELOP FOR THE
MIDDLE OF THE WEEK. CANADIAN HIGH PRESSURE WILL SETTLE IN AND BRING
COOLER...DRIER AIR INTO THE REGION. EXPECTING ANY SHOWERS AND
THUNDERSTORM TO REMAIN TO THE SOUTH AND WEST OF THE CWA THROUGH
THURSDAY. HOWEVER...ANOTHER WAVE CROSSES THE NORTHERN ROCKIES TOWARD
THE END OF THE PERIOD...SO HAVE SLIGHT CHANCES FOR THURSDAY NIGHT
THROUGH FRIDAY.

&&

.AVIATION...07/00Z
CONVECTIVE TRENDS AND THEN FOG POTENTIAL WILL BE THE PRIMARY
CONCERNS THIS EVENING.  SCATTERED STORMS HAVE DEVELOPED ACROSS ERN
NE AND SHOULD ADVANCE INTO IA LATER TONIGHT.  TIMING AND POTENTIAL
AT ANY PARTICULAR TAF SITE IS STILL IN QUESTION HOWEVER SO NOTHING
BEYOND CB WORDING FOR THE TIME BEING.  WILL HIT HARDER AS TREND
BECOME MORE CLEAR.  FLOW IS FAIRLY WEAK SO THERE IS SOME POTENTIAL
FOR MVFR FOG NEAR FROPA EARLY SUN MORNING WITH PLENTY OF LOW LEVEL
MOISTURE CONTINUING TO POOL ALONG AND AHEAD OF BOUNDARY.  POTENTIAL
IS CERTAINLY THERE TO GO LOWER...BUT CONFIDENCE NOT THERE YET.  NO
PRECIP EXPECTED SUN...BUT HIGH MVFR OR LOW VFR CU MAY FORM DURING
THE DAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...JUNGBLUTH
LONG TERM...BEITLICH
AVIATION...SMALL
Hazardous weather outlook, Aug 6, 3:31 PM CDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
331 PM CDT SAT AUG 6 2011

IAZ004>007-015>017-023>028-033>039-044>050-057>061-070>074-081>083-
092>094-072045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-CASS-
ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-
DECATUR-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS...POSSIBLY IN A LINE...ARE EXPECTED TO
DEVELOP ACROSS WESTERN IOWA EARLY THIS EVENING...AND MOVE EAST
AND SOUTHEAST OVERNIGHT. SOME OF THE STORMS COULD BE
SEVERE...MAINLY WEST OF I-35 BEFORE MIDNIGHT...WITH DAMAGING
WINDS THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED INTO TONIGHT...MAINLY IN WESTERN
IOWA.

IAZ062-075-084>086-095>097-072045-
POWESHIEK-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS-
331 PM CDT SAT AUG 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
WESTERN IOWA THIS EVENING. THE STORMS MAY REACH PORTIONS OF
SOUTHEAST IOWA AROUND MIDNIGHT AND MOVE EAST THEREAFTER. GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS ARE THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM LATE SUNDAY NIGHT
THROUGH MONDAY NIGHT. SOME STORMS COULD BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT.

THERE ARE ADDITIONAL THUNDERSTORM CHANCES FORECAST ON THURSDAY
NIGHT AND FRIDAY...BUT IT IS TOO EARLY TO DIAGNOSE THE SEVERE
WEATHER THREAT AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JUNGBLUTH

In the hours before

Special weather statement, Aug 6, 7:17 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT SAT AUG 6 2011

IAZ044-070115-
CRAWFORD-
717 PM CDT SAT AUG 6 2011

...STRONG THUNDERSTORMS WITH HAIL AND HEAVY RAIN...

AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 31 MILES WEST OF DENISON...MOVING EAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

* THE THUNDERSTORMS WILL BE NEAR...
  DOW CITY AND 9 MILES SOUTHWEST OF ARION BY 815 PM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

AW
Local storm report, Aug 6, 8:17 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
817 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             3 S DOW CITY            41.88N 95.49W
08/06/2011  E0.75 INCH       CRAWFORD           IA   TRAINED SPOTTER

            SPOTTER REPORTED SCANNER TRAFFIC OF 3/4 INCH HAIL...

&&

JB
Special weather statement, Aug 6, 9:04 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
904 PM CDT SAT AUG 6 2011

IAZ057>059-070>072-081-082-092-093-070330-
AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR-
RINGGOLD-
INCLUDING THE CITIES OF...AUDUBON...GUTHRIE CENTER...ADEL...
ATLANTIC...GREENFIELD...WINTERSET...CORNING...CRESTON...BEDFORD...
MOUNT AYR
904 PM CDT SAT AUG 6 2011

...STRONG TO SEVERE THUNDERSTORMS EXPECTED ACROSS SOUTHWEST IOWA
THIS EVENING...

STRONG TO SEVERE THUNDERSTORMS CONTINUE ACROSS FAR SOUTHWEST IOWA
THIS EVENING AND ARE EXPECTED TO FORM A LINE AND MAINTAIN THEIR
INTENSITY AS THEY MOVE SOUTH AND EAST. THE STRONGER STORMS WILL
BE CAPABLE OF PRODUCING UP TO GOLF BALL SIZED HAIL...60 TO 70 MPH
WINDS...AND TORRENTIAL RAINS. THE LEADING EDGE OF THE STORMS MAY
REACH THE WINTERSET...CRESTON AND BEDFORD AREAS AROUND 1000 PM OR
1030 PM.

SMALL
Local storm report, Aug 6, 9:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     HAIL             2 NNE KIMBALLTON        41.66N 95.06W
08/06/2011  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

0858 PM     TSTM WND GST     2 NNE KIMBALLTON        41.66N 95.06W
08/06/2011  E60 MPH          AUDUBON            IA   TRAINED SPOTTER

            ESTIMATED GUSTS OF 60 MPH...SMALL LIMBS DOWN

&&

JB
Local storm report, Aug 6, 9:15 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT SAT AUG 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             4 W AUDUBON AIRPORT     41.70N 95.00W
08/06/2011  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS HAIL FELL FROM 849 TO 854
            PM...MOSTLY PEAS AT FIRST BUT THEN UP TO QUARTERS.

0901 PM     HAIL             4 W AUDUBON AIRPORT     41.70N 95.00W
08/06/2011  E1.00 INCH       AUDUBON            IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZED HAIL FELL
            FROM 901 TO 908 PM.

&&

LEE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:34 PM CDTSevere Thunderstorm WarningDMXCrawford26 min
Aug 6, 7:57 PM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford48 min
Aug 6, 8:32 PM CDTSevere Thunderstorm WarningDMXAudubon, Cass, Guthrie43 min
Aug 6, 9:08 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie52 min
Aug 6, 9:41 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass49 min
Aug 6, 9:58 PM CDTSevere Thunderstorm WarningDMXAdair, Guthrie, Madison47 min
Aug 6, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Madison, Ringgold, Taylor, Union44 min
Aug 6, 10:30 PM CDTTornado WarningDMXAdair, Madison28 min
Aug 6, 10:45 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur45 min
Aug 6, 10:46 PM CDTSevere Thunderstorm WarningDMXClarke, Madison, Warren29 min
Aug 6, 11:08 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne52 min
Aug 6, 11:09 PM CDTSevere Thunderstorm WarningDMXClarke, Jasper, Lucas, Madison, Marion, Polk and 1 more51 min
Aug 6, 11:32 PM CDTSevere Thunderstorm WarningDMXAppanoose, Monroe43 min
Aug 6, 11:36 PM CDTTornado WarningDMXLucas, Marion, Monroe24 min
Aug 6, 11:48 PM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Poweshiek57 min
Aug 7, 12:02 AM CDTSevere Thunderstorm WarningDMXDavis, Wapello58 min
Aug 7, 3:19 AM CDTSevere Thunderstorm WarningDMXButler, Franklin41 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.